Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffer high cholesterol and low thyroid. Take vitamins and low does of predisone and synthroid. Feel pressure in head. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I've been "broken" for four years. I've had MRI's, CT's, CMP's, CBC, Sinus examination, Thyroid, Allergies, echo cardiogram, Carotid artery ultrasound. It seems like I've had every test available. I have high cholesterol, but a good ratio, low thyroid (taking 50 Synthroid), varicose veins behind my knees (not too bad). I take vitamins and a very low does of predisone as well as the synthroid. Symptoms: pressure in head (not deep in the head more like a very tight skin and pressure right below), very sore eyes, sore neck, sore top of back, tinnitus in one ear that moves from the ear to the top of the head depending on the extent of the pressure. I also have pressure and tightness, tingling across the bridge of my nose and in front of my ears. My ears feel full. I'm not depressed or anxious...just frustrated. The tests showed only some problems in C3 but not too bad. I've also had nerve blocks and seen a rheumatologist. RA was very slightly elevated. Basically, I'm very healthy...except I don't feel healthy. My endocrinologist is suggesting a 24 hr. urine test. But I suspect that will be normal too. I'm out of ideas. Do you have any?
Posted Mon, 23 Sep 2013 in General Health
Answered by Dr. Jay Patel 1 hour later
Brief Answer:
Issues are due to side effects from prednisone

Detailed Answer:

I am dr XXXXXXX and I will try my level best to address your concerns.

The symptoms you are mentioning are side effect from prednisone.

Here is the list of side effects form prednisone
1) Disease of the Nerves     
2) Muscle Problems     
3) Increased Pressure in the Eye     
4) Cataracts     
5) Injury of the Optic Nerve
6) High Blood Pressure     
7) Obstruction of a Blood Vessel by a Blood Clot     
8) Obstruction of Blood Vessel caused by a Fat Globule     
9) Vasculitis     
10 Acute Inflammation of the Pancreas     
11) Lupus-Like Syndrome
12) Rupture of a Tendon
13) Depression
14) Numbness and Tingling     
15) Not Feeling Well
16) Disorder involving Personality Changes

It will answer most of your symptoms.
The treatment is to taper down the prednisone and thing will be fine in few weeks.

Thanks for the query, Please feel free to contact me in case of any further concerns.
Above answer was peer-reviewed by
Follow-up: Suffer high cholesterol and low thyroid. Take vitamins and low does of predisone and synthroid. Feel pressure in head. Cure? 8 hours later

Thank you for your answer, but I misspoke. It was late and I wrote predisone, but I meant to write premarin. And I only take very little premarin. Could you rethink?

Thank you.
Answered by Dr. Jay Patel 5 hours later
Brief Answer:
Hormonal replacement therapy puts heavy toll

Detailed Answer:

Welcome back, now PREMARIN is an estrogen (conjugate/derivative). Which means you were given a synthetic estrogen. Now the hormone replacement does have some of the side effects as its taken for the longer time.

Here are the list of side effects which does explain you symptoms too.

1) sudden numbness or weakness, especially on one side of the body;
2) sudden headache, confusion, problems with vision, speech, or balance;
3) pain or swelling in your lower leg;
4) abnormal vaginal bleeding;
5) migraine headache;
6) pain, swelling, or tenderness in your stomach;
7) confusion, problems with memory or concentration;
8) jaundice (yellowing of the skin or eyes);
9) headache, nervousness, dizziness, tired feeling.
10) changes in weight or appetite

They are just the common ones, there are few other which are not so common, still for our current purpose the above list is enough to explain the outcome you are having.

I would advice you to consult your physician and ask them about on going issues, if you do not have major problems I would like you stop using premarine since its some thing which will cause side effects, and god has created body to undergo certain changes so that it will be least bothersome (intervention/medication is only needed in case of natural symptoms are to problematic). My opinion about the replacement is don't use it unless its necessary (want like staying young/vaginal dryness is not a reason to prescribe till its tolerable).

Thanks again, as usual feel free to contact me in case of further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor